Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The numerical evaluation of a $ 2$-D Cauchy principal value integral arising in boundary integral equation methods


Author: Giovanni Monegato
Journal: Math. Comp. 62 (1994), 765-777
MSC: Primary 65N38; Secondary 65D32
MathSciNet review: 1212268
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider the problem of computing 2-D Cauchy principal value integrals of the form

$\displaystyle {\fint_S}F({P_0};P)\,dP,\qquad {P_0} \in S,$

where S is either a rectangle or a triangle, and $ F({P_0};P)$ is integrable over S, except at the point $ {P_0}$ where it has a second-order pole. Using polar coordinates, the integral is first reduced to the form

$\displaystyle \int_{{\theta _1}}^{{\theta _2}} {[unk]_0^{R(\theta )}\frac{{f(r,\theta )}}{r}dr\, d \theta ,} $

where $ [unk]$ denotes the finite part of the (divergent) integral. Then ad hoc products of one-dimensional quadrature rules of Gaussian type are constructed, and corresponding convergence results derived. Some numerical tests are also presented.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N38, 65D32

Retrieve articles in all journals with MSC: 65N38, 65D32


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1212268-8
PII: S 0025-5718(1994)1212268-8
Article copyright: © Copyright 1994 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia